Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

August 2, 2016Wayne County, Mississippi

NWS Mobile, AL issued this special weather statement at Aug 2, 2016, 4:29 PM CDT for Wayne County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2016, 4:29 PM CDT (21:29 UTC)
Expired
Aug 2, 2016, 5:15 PM CDT
In force
46 min
Issued by
NWS Mobile, AL

County Wayne County, MS

The radar

The Mobile radar (KMOB), 115 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2129 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WWUS84 KMOB 022129
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
429 PM CDT TUE AUG 2 2016
 
MSZ067-022215-
WAYNE MS-
429 PM CDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN WAYNE COUNTY UNTIL 515 PM CDT...

AT 429 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER CLARA...OR 7
MILES SOUTHWEST OF WAYNESBORO...MOVING WEST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAYNESBORO AND CLARA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3155 8894 3176 8886 3165 8862 3148 8868
      3150 8894
TIME...MOT...LOC 2129Z 107DEG 5KT 3159 8874 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:29 PM CDT, 1 hour earlier.

Area forecast discussion, Aug 2, 3:29 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Mobile AL
329 PM CDT TUE AUG 2 2016

.NEAR TERM /Now Through Wednesday/...An upper high situated over
the Southern Plains remains stationary through Wednesday. A
shortwave over the area heads south over the Gulf, with the tsra
activity weakening though the late afternoon and evening hours. With
previous evenings, the activity has been lasting longer in the
evening than just daytime instability driven tsra due to the exiting
weakness, so have held on to the rain until midnight, before
shifting it offshore as a land breeze sets up. For temps, with
abundant cloud debris hanging on overnight along with help from the
upper high over the Southern Plains, have kept temps a bit above
seasonal, even with the general flow becoming offshore. Lows tonight
generally in the mid 70s, upper 70s to around 80 along the coast.

Wednesday, another shortwave rotates south around the east side of
the upper ridge, helping to create another day of above seasonal
chances of shra/tsra. Same pattern, different day, activity starting
south of the coast, then developing inland as the day progresses.
Even with the above seasonal chance of rain, subsidence from the
plains upper ridge works with heating during the morning for most of
the fa to see high temps above seasonal. highs generally in the low
to mid 90s expected. /16

.SHORT TERM /Wednesday night Through Friday night/...The central Gulf
coast looks to remain between two large scale pressure systems. The
first is a deep layer ridge axis positioned over TX, while a trof
axis sinks southeast across the Appalachians. Considering the
placement of these features, the continued passage of mid-level
impulses caught up in the mean north-northwesterly deep layer flow is
favored. These features bring modest ascent and coupled with
persistently high atmospheric moisture with pwats around 2 inches,
the stage is set for a continuation in the unsettled weather pattern
with above normal daily rain chances at a general 40 to 60% range.
Storms have had a history of dropping locally heavy rains, which have
lead to mainly nuisance type, isolated occurrences of flooding in
some areas. See no reason to think storms in the short term will be
any different. Storm motion generally from north to south, but will
also be dependent on mesoscale processes such as position and
movement of intersecting, rain-cooled outflow boundaries.

Away from the cooling effects of storms, highest heat indices to
range from 102 to 107 degrees. Highs in the lower to mid 90s interior
and upper 80s to lower 90s coast. Nights sticky, with lows in the mid
70s interior to close to 80 at the beaches. /10

.SPECIAL FEATURE...Tropical Storm Earl is forecast by the National
Hurricane center (NHC) to move inland over Belize late Wed night,
then weaken as the center crosses the Yucatan Peninsula Thu. A
continued westward motion continues thereafter into the day Fri over
the southern reaches of the Bay of Campeche. For more information
regarding Tropical Storm Earl, refer to the latest products from the
NHC. /10

.LONG TERM /Saturday Through Tuesday/...Overall, a similar pattern, as
mentioned in the short term section, carries over into the weekend.
By Mon and Tue, the 02.12Z Operational GFS and ECMWF are beginning to
converge somewhat on a solution although there still are differences.
Both of the global models show an upper level low cutting off over
the eastern Gulf, but differ with respect to their low level
solutions/surface trof, and/or low and timing. Both models do
slide a surface trof/weak low west northwest anywhere from the
northeast Gulf coast to the MS Sound by Tue. It must be noted that
the ECMWF has shown more run to run consistency on this evolving
pattern early next week and if verifies, a much more wet pattern
could very well be in the cards. Stay tuned.

Little change in highs and lows. /10

&&

.MARINE...A deepening trough along the East Coast has shifted a
surface ridge southward over the northern Gulf. This shifts the
more general southeast to southerly flow to southwest, plus or
minus, but with the ridge remaining weakly organized, am expecting
the flow to remain generally light through the period, with a
daytime onshore, night time offshore regime in evidence. /16

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      75  93  76  92 /  30  60  20  60
Pensacola   77  91  78  91 /  30  50  30  60
Destin      78  90  79  89 /  30  50  40  60
Evergreen   75  93  74  93 /  30  60  30  50
Waynesboro  74  93  75  95 /  30  50  20  50
Camden      74  93  75  94 /  30  60  20  50
Crestview   73  93  74  93 /  30  70  40  60

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 2, 4:46 AM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
446 AM CDT TUE AUG 2 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-030945-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
446 AM CDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
THROUGH THIS AFTERNOON. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY
RAIN WILL BE THE MAIN THREAT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-030945-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
446 AM CDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COAST
THIS MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO
FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 3:37 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
337 PM CDT TUE AUG 2 2016

ALZ261-263-MSZ076-079-022115-
MOBILE INLAND AL-MOBILE CENTRAL AL-GREENE MS-GEORGE MS-
337 PM CDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...NORTHEASTERN GEORGE AND SOUTHEASTERN GREENE
COUNTIES UNTIL 415 PM CDT...

AT 336 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 7 MILES
NORTHWEST OF GULFCREST...OR 7 MILES SOUTHWEST OF CITRONELLE...MOVING
SOUTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CITRONELLE...GULFCREST...SEMMES AND WILMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3080 8853 3112 8843 3111 8843 3111 8833
      3112 8833 3111 8822 3075 8826
TIME...MOT...LOC 2036Z 007DEG 20KT 3105 8834
Special weather statement, Aug 2, 3:48 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
348 PM CDT TUE AUG 2 2016

MSZ076-079-022130-
GREENE MS-GEORGE MS-
348 PM CDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL 430 PM CDT...

AT 348 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR
LEAKESVILLE...MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUCEDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3116 8867 3113 8846 3080 8847 3084 8878
TIME...MOT...LOC 2048Z 008DEG 12KT 3108 8858
Local storm report, Aug 2, 4:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
410 PM CDT TUE AUG 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     LIGHTNING        MILTON                  30.63N 87.04W
08/02/2016                   SANTA ROSA         FL   911 CALL CENTER

            LIGHTNING STRUCK A RESIDENCE.

&&

MB
Special weather statement, Aug 2, 4:12 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
412 PM CDT TUE AUG 2 2016

MSZ075-076-022200-
PERRY MS-GREENE MS-
412 PM CDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL GREENE AND SOUTHEASTERN PERRY COUNTIES UNTIL 500 PM CDT...

AT 412 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR
BEAUMONT...OR 11 MILES SOUTHEAST OF RICHTON...MOVING SOUTHWEST AT 10
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEAUMONT...NEW AUGUSTA AND MCLAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3129 8879 3119 8869 3101 8890 3121 8904
TIME...MOT...LOC 2112Z 057DEG 9KT 3122 8882
Special weather statement, Aug 2, 4:16 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
416 PM CDT TUE AUG 2 2016

ALZ054-022200-
WILCOX AL-
416 PM CDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN WILCOX COUNTY UNTIL 500 PM CDT...

AT 416 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
CAMDEN...MOVING SOUTHWEST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAMDEN AND DANNELLY RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3210 8723 3208 8719 3207 8719 3206 8718
      3205 8718 3205 8704 3203 8700 3183 8710
      3183 8724 3192 8744 3212 8725
TIME...MOT...LOC 2116Z 026DEG 14KT 3201 8715
Special weather statement, Aug 2, 4:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
429 PM CDT TUE AUG 2 2016

MSZ067-022215-
WAYNE MS-
429 PM CDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN WAYNE COUNTY UNTIL 515 PM CDT...

AT 429 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER CLARA...OR 7
MILES SOUTHWEST OF WAYNESBORO...MOVING WEST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAYNESBORO AND CLARA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3155 8894 3176 8886 3165 8862 3148 8868
      3150 8894
TIME...MOT...LOC 2129Z 107DEG 5KT 3159 8874

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:13 PM CDTSpecial Weather StatementMOBEscambia32 min
Aug 1, 7:39 PM CDTSpecial Weather StatementMOBEscambia51 min
Aug 1, 8:26 PM CDTSpecial Weather StatementMOBBaldwin34 min
Aug 1, 9:35 PM CDTSpecial Weather StatementMOBMobile40 min
Aug 2, 11:01 AM CDTFlash Flood WarningMOBBaldwin3 hr
Aug 2, 12:22 PM CDTSpecial Weather StatementMOBMobile38 min
Aug 2, 1:08 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Aug 2, 1:37 PM CDTSpecial Weather StatementMOBCrenshaw38 min
Aug 2, 1:53 PM CDTSpecial Weather StatementMOBMobile52 min
Aug 2, 2:52 PM CDTSpecial Weather StatementMOBWashington38 min
Aug 2, 2:55 PM CDTSevere Thunderstorm WarningMOBMobile, Washington35 min
Aug 2, 3:10 PM CDTSpecial Weather StatementMOBMonroe50 min
Aug 2, 3:27 PM CDTSevere Thunderstorm WarningMOBMobile33 min
Aug 2, 4:16 PM CDTSpecial Weather StatementMOBWilcox44 min
Aug 2, 4:44 PM CDTAreal Flood AdvisoryMOBWilcox3 hr
Aug 2, 4:55 PM CDTSpecial Weather StatementMOBChoctaw50 min
Aug 2, 5:43 PM CDTSpecial Weather StatementMOBChoctaw47 min
Aug 2, 5:55 PM CDTSevere Thunderstorm WarningMOBClarke35 min
Aug 2, 9:01 AM CDTAreal Flood AdvisoryMOBEscambia119 min
Aug 2, 10:19 AM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
Aug 2, 11:08 AM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
Aug 1, 7:31 PM CDTSpecial Weather StatementMOBGeorge44 min
Aug 1, 8:00 PM CDTSevere Thunderstorm WarningMOBGreene30 min
Aug 1, 8:19 PM CDTSpecial Weather StatementMOBGreene26 min
Aug 1, 8:43 PM CDTSpecial Weather StatementMOBPerry47 min
Aug 2, 3:37 PM CDTSpecial Weather StatementMOBGeorge38 min
Aug 2, 3:48 PM CDTSpecial Weather StatementMOBGeorge42 min
Aug 2, 4:12 PM CDTSpecial Weather StatementMOBPerry48 min
Aug 2, 6:10 PM CDTSpecial Weather StatementMOBWayne50 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.